Alert archive / Texas / Freeze Watches in 2016

Freeze Watch 3, NWS Midland/Odessa, TX

December 6, 20166 counties in Texas

NWS Midland/Odessa, TX issued this freeze watch at Dec 6, 2016, 2:11 PM CST for 6 counties in Texas. It took effect at Dec 8, 2016, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 6, 2016, 2:11 PM CST (20:11 UTC)
In effect from
Dec 8, 2016, 3:00 AM CST
Expired
Dec 7, 2016, 4:11 AM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Ector County, TX, Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze watch went out at Dec 6, 10:54 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 6, 10:54 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1054 AM CST Tue Dec 6 2016

.DISCUSSION...

The latest Aviation Discussion is below.

&&

.AVIATION...

VFR conditions will prevail at all area terminals through tonight,
except KMAF and KINK where MVFR, if not IFR, ceilings will set in
between 07/06Z and 07/09Z.  Expect the lower ceilings to mix out by
07/15Z to 07/17Z.

&&

.PREV DISCUSSION... /issued 430 AM CST Tue Dec 6 2016/

WV imagery shows zonal flow aloft over West Texas and Southeast
New Mexico, as an upper-lvl trough moves thru the MS Valley. At
the sfc, a cold front is moving thru the area, w/fropa thru KMAF
by 10Z. This front will take temps well blo normal this afternoon,
but a quick rebound to above-normal is anticipated Wednesday as
winds veer around to return flow, and then take on a westerly
component during the afternoon for a little downslope warming
action. Unfortunately, this will be short-lived, as a much
stronger arctic front plows into the region, w/fropa at KMAF
around 04Z Thu, bringing the coldest temps this fall to the
region. Biggest concerns this forecast will be possible
precipitation developing along the I-10 corridor as models bring
in a mid-lvl trough from the west. Combined w/weak isentropic
upglide, a mix of precip could develop along and behind the front.
This looks to be a short event, but may make travel hazardous on
I-10 late Wednesday night/Thursday. Precip type is, natch, the
main challenge. The NAM suggests the column will not be saturated
deep enough for SN, and calls for a FZRA scenario, whereas the GFS
is much more moist, favoring SN, especially in the east. Staying
pessimistic, we've opted for FZRA in the west, and FZRA or SN in
the east, mainly late Wed night into Thu morning, w/FZRA
continuing in the mtns Thu afternoon. QPFs should remain light,
but we'll re-issue an SPS highliting these concerns. Frontal gap
winds will be on the rise at KGDP Wed night, but there are some
model disagreements as to how strong. for now, we'll just mention
this in the HWO.

Temps Thursday should hover around freezing most locations, and
then slowly warm to normal by Saturday afternoon under NW flow
aloft.A dry pattern then ensues under zonal flow aloft into the
extended, w/temps remaining above-normal thru the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     49  38  61  28 /   0   0   0  10
Carlsbad                       55  37  61  30 /   0   0   0  10
Dryden                         63  41  65  38 /   0   0   0  10
Fort Stockton                  58  44  66  31 /   0   0   0  20
Guadalupe Pass                 53  41  53  27 /   0   0   0  10
Hobbs                          45  33  58  24 /   0   0   0   0
Marfa                          61  34  61  30 /   0   0   0  20
Midland Intl Airport           49  38  64  29 /   0   0   0  10
Odessa                         51  39  64  29 /   0   0   0  10
Wink                           53  37  66  30 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Dec 6, 1:54 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST TUE DEC 6 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-072000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CST TUE DEC 6 2016 /1254 PM MST TUE DEC 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD ARCTIC AIR WILL MOVE INTO SOUTHEASTERN NEW MEXICO AND THE
NORTHERN PERMIAN BASIN WEDNESDAY EVENING, THEN PUSH SOUTH THROUGH
THE RIO GRANDE RIVER BY THURSDAY MORNING.  THERE IS A CHANCE OF
FREEZING RAIN, SLEET AND SNOW FOR MUCH OF THE FORECAST AREA
WEDNESDAY NIGHT AND THURSDAY MORNING.  AT THIS TIME, IT APPEARS
ACCUMULATIONS WILL BE FAIRLY LIGHT.  HOWEVER, HAZARDOUS TRAVEL
CONDITIONS COULD STILL MATERIALIZE.

WIDESPREAD HARD FREEZES ARE POSSIBLE BOTH THURSDAY AND FRIDAY
MORNING.  LASTLY, STRONG WINDS COULD OCCUR THROUGH GUADALUPE PASS
WEDNESDAY NIGHT AND THURSDAY MORNING.  A HIGH WIND WATCH IS NOW IN
EFFECT FOR GUADALUPE PASS FOR THESE TIME FRAMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 2:11 PM CSTHigh Wind WatchMAF14 hr

Nearby

Freeze Watches in Texas, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.